It appears that your MSWorld session has not been initiated or has expired. To renew your session, please click here, then click 'Logout' on the right hand side and log back in again.

Go Back   MSWorld Forums > MSWorld Message Boards > Medications & Treatments > Tecfidera
Register FAQ Calendar Guidelines Mark Forums Read Login

Tecfidera For discussions regarding Tecfidera (also known as BG-12)

Reply
 
Thread Tools Display Modes
  #1  
Old 08-10-2013, 09:04 PM
cranberrysauce cranberrysauce is offline
Registered Member
 

Join Date: Sep 2010
Location: Dauphin Island, AL
Posts: 111
How long does your flushing last?

OK, so I started Tec 6 weeks ago. I had an allergic reaction to Tysabri on my second dose so after the big decision to try that, I wasn't too thrilled to be back to the drawing boards.

Overall, Tec makes me feel ok. I have had no real GI issues so I was happy, I was really expecting some of that.

But, I've had flushing since day 1. It isn't predictable. At first it lasted maybe 15-20 minutes. Well, its been steadily increasing in length and severity. Now, I flush from head to toe and it lasts almost 2 hours. My face turns completely red and my body is red and splotchy.

My family says its noticeably more severe now, like, I'm a deeper red color. When these more severe episodes have happened at work, everyone who sees me panics!

I've tried to take baby aspirin, benadryl, eat a filling meal with some fat. Because its not getting any better, my neuro wants me to stop and consider something else.

Additionally, I'm not only hot feelings but I'm so very itchy and prickly feeling all over.

How long do your flushing symptoms last? Have the changed over time? I'm just wondering how normal or abnormal my reaction is compared to others?!
__________________
Symptoms Oct 2009, Dx Feb 2010. betaseron 2/10-2/12. Copaxone 3/12- present.
Reply With Quote
  #2  
Old 08-12-2013, 07:21 PM
Milena80 Milena80 is offline
Junior Member
 

Join Date: Aug 2013
Posts: 7
I have my flashing lasing for about 30 minutes the most. Not really taking any medicines like aspirin due to allergic reactions to any NSAIDs. I guess it is not too long. It is weird it comes out sometimes after couple hours of taking Tecfedera.
Reply With Quote
  #3  
Old 08-12-2013, 09:16 PM
Keepin_on's Avatar
Keepin_on Keepin_on is offline
Registered Member
 

Join Date: Sep 2011
Location: Washington
Posts: 182
Flushing was for sure my stand out side effect. It changed for me each week. The second and third week probably the worst. But, even at its worst, it was tolerable. One week was pretty uncomfortable with a hive like reaction on my arms and sunburn like feeling on my face and scalp. Flushing ranged from 1 hour or so at first to little to none now at 7-8 weeks in. It usually wouldn't start until about 3 hours after i took my pill as well.

So sorry to hear that it doesn't seem to be alleviating

I am sure you have tried everything but I know that I did much better when I ate something like eggs or toast and yogurt with a smoothie in the morning and then after dinner at night. Letting my food sit for 30 mins before taking my pill.
__________________
dxd RRMS 7/2011 - Rebif 8/2011 - Tecfidera 7/2013
Reply With Quote
  #4  
Old 08-13-2013, 05:13 AM
Willow63 Willow63 is offline
Registered Member
 

Join Date: Jun 2011
Posts: 88
I think it is a great idea to log when you take pill and how related to flushing. I take mine 2/3 thru meal. other folks are different.

I sometimes feel a little warm like maybe I am flushing, but then I look in mirror and no flushing. I am apx 4 mths in.
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


All times are GMT -6. The time now is 05:16 AM.